Format

Send to

Choose Destination
See comment in PubMed Commons below
Rhinology. 2010 Jun 1;48(2):251-3. doi: 10.4193/Rhin09.059.

Cardiac arrest induced by submucosal injection of epinephrine in a patient with variant angina.

Author information

  • 1Department of Anesthesiology and Pain Medicine, Catholic University of Korea College of Medicine, Seoul, Korea.

Abstract

This case report describes a 35-year old male who experienced ventricular tachycardia induced by intramucosal injection of epinephrine (1:100,000). Under general anaesthesia with desflurane inhalation, 1.5% lidocaine containing 1:100,000 epinephrine was injected into the nasal mucosa for septoplasty. ST segment elevation and QRS widening occurred after 10 minutes and progressed to pulseless ventricular tachycardia. A sinus rhythm was restored after cardiopulmonary resuscitation with electrical cardioversion. The cardiac enzymes were significantly elevated after the event. Exercise-stress testing and coronary angiography were normal. However, an injection of acetylcholine into the coronary artery provoked vasospasm in the left anterior descending and circumflex arteries. This case illustrates an unusual response to low dose epinephrine with cardiac arrest induced in a patient with undiagnosed variant angina.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for International Rhinologic Society
    Loading ...
    Write to the Help Desk